Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 98, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2021, 4:07 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 25, 2021, 4:44 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:10 PM CDT | HAIL 0.7 | Hazard, NE | PEA TO DIME SIZED HAIL. |
| Jun 25, 4:11 PM CDT | HAIL 1 | 2 S Hazard, NE | SPOTTER NETWORK REPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
529
WUUS53 KGID 252107
SVRGID
NEC019-163-252200-
/O.NEW.KGID.SV.W.0098.210625T2107Z-210625T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
407 PM CDT Fri Jun 25 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northeastern Buffalo County in south central Nebraska...
Southern Sherman County in central Nebraska...
* Until 500 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located near Hazard, or 23
miles north of Kearney, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Poole, Ravenna and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9875 4105 9872 4092 9872 4097 9919
4112 9920 4118 9875
TIME...MOT...LOC 2107Z 265DEG 17KT 4104 9909
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright2 follow-up statements
565
WWUS53 KGID 252126
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
426 PM CDT Fri Jun 25 2021
NEC019-163-252200-
/O.CON.KGID.SV.W.0098.000000T0000Z-210625T2200Z/
Buffalo NE-Sherman NE-
426 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...
At 426 PM CDT, a severe thunderstorm was located near Hazard, or 24
miles north of Kearney, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ravenna, Rockville, Hazard and Poole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9875 4105 9872 4096 9872 4096 9907
4113 9910 4118 9875
TIME...MOT...LOC 2126Z 263DEG 15KT 4105 9901
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright679
WWUS53 KGID 252144
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
444 PM CDT Fri Jun 25 2021
NEC019-163-252154-
/O.CAN.KGID.SV.W.0098.000000T0000Z-210625T2200Z/
Buffalo NE-Sherman NE-
444 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO AND
SOUTHEASTERN SHERMAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Nebraska.
LAT...LON 4105 9875 4105 9872 4096 9872 4096 9907
4113 9910 4118 9875
TIME...MOT...LOC 2143Z 265DEG 17KT 4106 9889
$$
Billings WrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:32 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 25, 2:32 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 232 PM CDT Fri Jun 25 2021 .DISCUSSION...(This evening through Friday) Issued at 227 PM CDT Fri Jun 25 2021 As of 2PM, convection is beginning to intensify in and just west of the forecast area. This is on the south side of remnant MCV, with enhancement from the upper trough. Although individual solutions vary, CAMs have had a decent handle on this potential, and as such, these storms are expected to persist as they move across the forecast area later this afternoon and early this evening. Although the highest instability axis has shifted south of the area with the front, decent low level moisture persists and latest SPC mesoanalysis shows 1500-2000 J/kg of MLCAPE. Along with 40kts of deep layer shear, this will support at least a few severe updrafts as these storms move through. After these storms weaken and/or move out of the area (by roughly 9pm), attention shifts to convection moving northeastward out of southwestern KS. This convection will likely be weakening with time as it moves away from the stronger instability and 850mb convergence. Even still, this may impact portions of our Kansas counties with marginally severe hail/wind. A few showers may persist into Saturday morning, with additional diurnally driven showers and thunderstorms possible in the afternoon and early evening. Fortunately, the cooler and increasingly dry airmass will reduce the risk for severe weather across the local area. Temperatures will be roughly 10 degrees below normal with highs only in the mid 70s to near 80 degrees. Saturday night into Sunday morning should be mostly dry, but we cannot totally rule out a few more showers or afternoon thunderstorms as the upper trough remains overhead. Daily slight chances for rain/thunder will continue through much of next week as the upper trough makes very little eastward progress. But despite all the PoPs, I expect that precipitation will be pretty hit and miss and will not provide significant relief from the increasingly dry conditions across parts of the area. The good news is that the threat for severe weather should be fairly low through next week. The stagnant trough has also caused our temperature forecast to trend a bit cooler as well. Temperatures may bounce back closer to normal by the middle of the week, but we probably won't be seeing any 90 degree days until at least the following week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday) Issued at 1217 PM CDT Fri Jun 25 2021 MVFR ceilings should gradually rise and scatter out this afternoon. A broken line of thunderstorms is expected to move through central Nebraska in the 22-03Z timeframe. Have only included VCTS at this timeframe because of the scattered coverage. A few spotty showers may linger through Friday night, and additional MVFR stratus is expected Saturday morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Mangels
Hazardous weather outlook, Jun 25, 2:24 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 224 PM CDT Fri Jun 25 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 224 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to move across the area through 9PM. Some of these storms could be severe with hail to the size of golf balls and wind gusts near 60 MPH. Additional thunderstorms may arrive from the southwest after 9PM, mainly impacting portions of northern Kansas. Again, some of these storms may be strong to severe with hail to the size of quarters and 60 MPH gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There are at least slight chances for thunderstorms each day through Thursday. We cannot rule out a few strong or severe storms, but the overall severe threat appears fairly low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for portions of the outlook area this afternoon and this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 25, 1:29 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
129 PM CDT Fri Jun 25 2021
NEZ048-049-251915-
Merrick NE-Polk NE-
129 PM CDT Fri Jun 25 2021
At 126 PM CDT, the public reported a funnel cloud in the showers
over Polk County. These funnels are unlikely to touch the ground.
These showers are moving northeast at 20 mph.
Locations impacted include...
Osceola, Shelby and Silver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions in the atmosphere may allow development of weak, brief
funnel clouds. These funnels are usually harmless, but on rare
occasions can briefly touch down and cause wind gusts over 50 mph.
If a funnel approaches your location, move indoors. Please contact
the National Weather Service if you see a funnel cloud.
&&
LAT...LON 4112 9764 4126 9781 4131 9777 4131 9771
4139 9770 4139 9760 4133 9760 4133 9758
4136 9752 4137 9745 4139 9739 4139 9737
4118 9737
TIME...MOT...LOC 1826Z 208DEG 19KT 4121 9755
MangelsSpecial weather statement, Jun 25, 2:56 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Hastings NE
256 PM CDT Fri Jun 25 2021
NEZ060-252030-
Dawson NE-
256 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 18 miles northeast of Lexington, moving northeast at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Dawson
County.
LAT...LON 4105 9964 4105 9943 4099 9943 4092 9957
4094 9963 4103 9967
TIME...MOT...LOC 1955Z 238DEG 20KT 4100 9953
MangelsSpecial weather statement, Jun 25, 3:30 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Hastings NE 330 PM CDT Fri Jun 25 2021 NEZ060-252115- Dawson NE- 330 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL 415 PM CDT... At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near Gothenburg, or 29 miles northeast of Curtis, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Dawson County. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central Nebraska. LAT...LON 4105 10022 4105 9988 4094 10022 TIME...MOT...LOC 2030Z 242DEG 11KT 4100 10023 Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:29 PM CDT | Special Weather Statement | GID | Polk | 46 min |
| Jun 25, 2:56 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 45 min |
| Jun 25, 3:30 PM CDT | Special Weather Statement | GID | Dawson | 45 min |
| Jun 25, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 14 min |
| Jun 25, 4:44 PM CDT | Special Weather Statement | GID | Dawson | 46 min |
| Jun 25, 5:21 PM CDT | Special Weather Statement | GID | Sherman | 39 min |
| Jun 25, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 37 min |
| Jun 25, 5:56 PM CDT | Special Weather Statement | GID | Greeley | 49 min |
| Jun 25, 6:04 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 41 min |
| Jun 25, 6:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 32 min |
| Jun 25, 6:30 PM CDT | Special Weather Statement | GID | Kearney | 45 min |
| Jun 25, 6:34 PM CDT | Special Weather Statement | GID | Greeley | 26 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | GID | Greeley | 50 min |
| Jun 25, 6:42 PM CDT | Special Weather Statement | GID | Howard, Merrick | 48 min |
| Jun 25, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney, Phelps | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.